Teaching NeuroImage: CAR-T-Induced Nonconvulsive Status Epilepticus

A 79-year-old woman receiving chimeric antigen receptor T-cell (CAR-T) therapy for high-grade lymphoplasmacytic lymphoma developed worsening confusion over 3 days. She became nonverbal and unable to follow commands. MRI of the brain demonstrated global atrophy. EEG showed 2.5- to 3-Hz generalized spike and slow complexes, indicative of nonconvulsive status epilepticus (NCSE), which resolved with the administration of lorazepam (figure). IV levetiracetam load was administered for maintenance therapy. The patient was able to answer simple questions the next morning and returned to baseline 3 days later with optimization of antiseizure medications. CAR-T–induced neurotoxicity can present with multiple neurologic manifestations including sometimes intractable seizures.1 It is imperative to consider CAR-T–induced NCSE as a complication that is potentially reversible.2

Read article at journal's website

Related Articles

Responses

Your email address will not be published. Required fields are marked *